Endre søk
RefereraExporteraLink to record
Permanent link

Direct link
Referera
Referensformat
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Annet format
Fler format
Språk
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Annet språk
Fler språk
Utmatningsformat
  • html
  • text
  • asciidoc
  • rtf
Piecewise quadratic growth during the 2019 novel coronavirus epidemic
Stockholms universitet, Nordiska institutet för teoretisk fysik (Nordita).ORCID-id: 0000-0002-7304-021X
Rekke forfattare: 12020 (engelsk)Inngår i: Infectious Disease Modelling, ISSN 2468-0427, Vol. 5, s. 681-690Artikkel i tidsskrift (Fagfellevurdert) Published
Abstract [en]

The temporal growth in the number of deaths in the COVID-19 epidemic is subexponential. Here we show that a piecewise quadratic law provides an excellent fit during the thirty days after the first three fatalities on January 20 and later since the end of March 2020. There is also a brief intermediate period of exponential growth. During the second quadratic growth phase, the characteristic time of the growth is about eight times shorter than in the beginning, which can be understood as the occurrence of separate hotspots. Quadratic behavior can be motivated by peripheral growth when further spreading occurs only on the outskirts of an infected region. We also study numerical solutions of a simple epidemic model, where the spatial extend of the system is taken into account. To model the delayed onset outside China together with the early one in China within a single model with minimal assumptions, we adopt an initial condition of several hotspots, of which one reaches saturation much earlier than the others. At each site, quadratic growth commences when the local number of infections has reached a certain saturation level. The total number of deaths does then indeed follow a piecewise quadratic behavior.

sted, utgiver, år, opplag, sider
2020. Vol. 5, s. 681-690
Emneord [en]
COVID-19, Coronavirus, Epidemic, SIR model, Reaction-diffusion equation
HSV kategori
Identifikatorer
URN: urn:nbn:se:su:diva-186286DOI: 10.1016/j.idm.2020.08.014ISI: 000572300900001PubMedID: 32954094OAI: oai:DiVA.org:su-186286DiVA, id: diva2:1484295
Tilgjengelig fra: 2020-10-28 Laget: 2020-10-28 Sist oppdatert: 2022-02-25bibliografisk kontrollert

Open Access i DiVA

Fulltekst mangler i DiVA

Andre lenker

Forlagets fulltekstPubMed

Person

Brandenburg, Axel

Søk i DiVA

Av forfatter/redaktør
Brandenburg, Axel
Av organisasjonen

Søk utenfor DiVA

GoogleGoogle Scholar

doi
pubmed
urn-nbn

Altmetric

doi
pubmed
urn-nbn
Totalt: 7 treff
RefereraExporteraLink to record
Permanent link

Direct link
Referera
Referensformat
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Annet format
Fler format
Språk
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Annet språk
Fler språk
Utmatningsformat
  • html
  • text
  • asciidoc
  • rtf